Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 7, 2006, 9:48 PM EDT for Hamilton County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 9:48 PM EDT (01:48 UTC)
- Expired
- Jun 7, 2006, 10:16 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:18 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 7, 8:18 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 818 PM EDT WED JUN 7 2006 .SHORT TERM /REST OF TONIGHT/... UPDATED FORECAST TO DROP THE WATCH BOX. ALSO TRIED TO ADJUST PCPN BASED ON RADAR. UPPED POPS IN THE NORTH EAST TO CATEGORICAL...AND SLOWED DOWN THE DRYING IN THE NW BY AN HOUR OR SO. RADAR STILL SHOWING SOME ECHOS UP IN MICHIGAN ATTM...SO LINGERED A 20 POP THERE FOR SEVERAL HOURS BEHIND THIS MAIN AREA OF CONVECTION. IT LOOKS LIKE THINGS MIGHT BE DRYING OUT QUICKER FROM THE NORTH THAN THE 12Z MODELS WERE SHOWING...SO LOWERED POPS IN THE SE TO 20 LATE TONIGHT INTO THURSDAY. REST OF FORECAST LOOKS OKAY. SITES && .PREV DISCUSSION... /ISSUED 735 PM EDT WED JUN 7 2006/ AVIATION /00Z-24Z/... SFC LO NEAR KDAY WITH ASSOCD WEAK FRNTL BNDRY MOVING THRU WESTERN FCST AREA ATTM. SCT TSRA ALONG AND AHEAD OF BNDRY AND WILL SEE CONVECTION CONTINUE TO AFFECT TAF SITES FOR A FEW HORUS THIS EVNG. TSRA ALREADY SHWNG A WEAKENING TREND OVER LAST HOUR OR SO WITH LOSS OF DIURNAL HEATING. SHOULD OCNTINUE TO SEE THIS WEAKENING TREND AS TSRA TRACK EAST OVER NEXT FEW HOURS. MADE SPECIFIC MENTION OF VSBY RESTRICTIONS WITH TSRA FOR KILN/KCMH/KLCK THRU 02Z AS PCPN MOVING THRU THESE AREAS CURRENTLY. EXPECT MUCH OF THE PCPN WILL BE SOUTH AND EAST OF ALL TAF SITES BY 04Z. UPR LO AND VORT MAX WILL SLIDE SOUTHEAST OVERNIGHT...WITH REGION ON BACK SIDE OF UPR LO BY DAYBREAK THURS. QUITE A BIT OF CLEARING NOTED ON VIS SAT CNTRL/NRN INDIANA INTO SW MICHIGAN. AM A BIT MORE OPTIMISTIC THAT CLOUDS WILL NOT BE QUITE AS PREVALENT AS ORIGINALLY THOUGHT. HAVE BACKED OFF TO SCT SC AFT 04Z...WITH POTENTIAL FOR SOME MVFR/IFR FOG TOWARDS DAYBREAK. FOG SHOULD BURN OFF QUICKLY WITH CU DVLPG IN NRLY FLO AND WEAK CAA BY MID MRNG. CU SHOULD SLOWLY DIMINISH TOWARDS EVNG AS SFC HI PRES BUILDS INTO OH VLY. RYAN PREV DISCUSSION... /ISSUED 418 PM EDT WED JUN 7 2006/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CLD FNT ACROSS INDIANA WILL DROP SE TONIGHT. TSRA HAVE ALREADY DEVELOPED AHEAD OF THE FNT THAT WILL AFFECT THE REGION MAINLY THIS EVENING. LINGERED POPS IN THE EAST OVERNIGHT AS H5 S/W REMAINS OVER THE FA PROVIDING LIFT. WEAK H5 RIDGE AFFECTS THE FA ON THU. GFS TRIES TO DEVELOP SOME SHRA IN THE NORTHERLY FLOW. FEEL THAT THE GFS IS OVERDONE...SO DECIDED TO LEAVE THU DRY. WENT CLOSE TO MAV TEMPS. SITES LONG TERM /FRIDAY THROUGH WEDNESDAY/... LONG TERM FORECAST PERIOD STARTS OUT WITH HIGHLY AMPLIFIED UPPER LEVEL FLOW CHARACTERIZED BY STRONG RIDGE OVER THE NATIONS MID SECTION AND TROF OVER THE NORTH EAST. THIS PLACES THE OHIO VALLEY IN A RELATIVELY ACTIVE NWRLY FLOW PATTERN ALOFT. TIMING OF TSTM CHC/S WILL BE DIFFICULT WITH A SERIES OF RIDGE RIDERS DROPPING SE THRU THE OHIO VALLEY. HAVE FOLLOWED A SOLN CLOSE TO LATEST GFS. SFC HIGH PRESSURE NOSING IN TO KEEP THE AREA DRY FRIDAY INTO FRI EVENING. MODELS HAVE TRENDED FURTHER N WITH MSTR AND PRECIP ASSOCIATED WITH EMBEDDED S/W. THEREFORE HAVE ADDED MENTION OF TSTMS LATE FRI NIGHT INTO THE SOUTHWEST AND ACRS ENTIRE REGION ON SATURDAY. BEST CHC ACROSS THE S WITH ONLY A SLIGHT CHC ACROSS THE NORTH. HAVE DROPPED POPS DOWN TO SLIGHT CHC OF TSTMS AND LIMITED AREAL COVERAGE TO FAR SOUTH SAT NIGHT AND THEN DRIED OUT THE ENTIRE REGION EARLY ON SUNDAY. ANOTHER ENHANCED CHC OF STORMS SUNDAY AFTN INTO SUNDAY EVENING DUE TO NEXT EMBEDDED S/W. HIGH PRESSURE LOOKS TO PROVIDE DRY WX OVERNIGHT SUNDAY THRU MON NIGHT. NEXT CHC ACRS THE SOUTH TUE WITH ONLY A SLIGHT CHC ACRS THE N. A BETTER CHC FOR CONVECTION ON WEDNESDAY WITH STALLED FRONT LIFTING A LTL NWD INTO THE LWR OH VLY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM...
Hazardous weather outlook, Jun 7, 5:05 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 505 AM EDT WED JUN 7 2006 KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-080915- LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 505 AM EDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-080915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 505 AM EDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT...ALONG WITH AN UPPER AIR DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 7, 5:22 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
522 PM EDT WED JUN 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 4 SE WAPAKONETA 40.53N 84.14W
06/07/2006 AUGLAIZE OH EMERGENCY MNGR
TREES AND POWER POLES KNOCKED DOWN NEAR FRYBURGLocal storm report, Jun 7, 6:08 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EDT WED JUN 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0550 PM HAIL PIQUA 40.15N 84.25W
06/07/2006 0.75 INCH MIAMI OH LAW ENFORCEMENTLocal storm report, Jun 7, 6:44 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
644 PM EDT WED JUN 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG ST. PARIS 40.13N 83.96W
06/07/2006 CHAMPAIGN OH LAW ENFORCEMENT
ONE TREE KNOCKED DOWNLocal storm report, Jun 7, 9:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
918 PM EDT WED JUN 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 7 W BURLINGTON 39.02N 84.85W
06/07/2006 BOONE KY LAW ENFORCEMENT
SEVERAL TREES DOWNED ALONG ASHBY FORK AND WOOLPER ROADS
JUST EAST OF PETERSBURGLocal storm report, Jun 7, 9:20 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
920 PM EDT WED JUN 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 8 SE LIBERTY 39.55N 84.82W
06/07/2006 UNION IN LAW ENFORCEMENT
A FEW TREES AND LARGE LIMBS DOWNED IN WEST COLLEGE
CORNERLocal storm report, Jun 7, 9:21 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
921 PM EDT WED JUN 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG OXFORD 39.51N 84.75W
06/07/2006 BUTLER OH LAW ENFORCEMENT
SEVERAL TREES DOWNEDThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:25 PM EDT | Tornado Warning | ILN | Franklin | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.